Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 14, NWS Riverton, WY

December 23, 2013Lincoln County, Park County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Dec 23, 2013, 1:11 AM MST for Lincoln County, Park County, Sweetwater County, Wyoming. It took effect at Dec 23, 2013, 5:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2013, 1:11 AM MST (08:11 UTC)
In effect from
Dec 23, 2013, 5:00 PM MST
Expired
Dec 24, 2013, 9:00 AM MST
In force
16 hr
Issued by
NWS Riverton, WY

Counties Lincoln County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 104 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS75 KRIW 230811
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
111 AM MST MON DEC 23 2013

...STRONG WINDS POSSIBLE FOR THE CODY FOOTHILLS TONIGHT...

.SURFACING STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE
GRADIENT MAY RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS
PORTIONS OF THE CODY FOOTHILLS TONIGHT.

WYZ002-230915-
/O.CAN.KRIW.HW.A.0008.131224T0000Z-131224T0900Z/
ABSAROKA MOUNTAINS-
111 AM MST MON DEC 23 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH HAS BEEN CONVERTED TO A WINTER WEATHER
ADVISORY FOR STRONG WIND...SNOW...AND BLOWING SNOW. PLEASE SEE
WINTER WEATHER PRODUCT FOR DETAILS.

$$

WYZ003-232300-
/O.UPG.KRIW.HW.A.0008.131224T0000Z-131224T0900Z/
/O.NEW.KRIW.HW.W.0014.131224T0000Z-131224T1000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
111 AM MST MON DEC 23 2013

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON. THESE
  STRONGER WINDS SHOULD CONTINUE INTO THE EARLY MORNING HOURS ON
  TUESDAY.

* WINDS...WEST WINDS ARE EXPECTED INCREASE TO SPEEDS OF 40 TO 50
  MPH WITH SOME GUSTS OF 60 MPH ARE EXPECTED TO DEVELOP ALONG THE
  CODY FOOTHILLS TONIGHT. THE STRONGEST WINDS COULD GUST AS HIGH
  AS 70 TO 80 MPH ALONG THE CLARKS FORK CANYON JUST WEST OF THE
  COMMUNITY OF CLARK. 

* IMPACTS...TRAVEL ALONG HIGHWAY 120 BETWEEN MILE MARKERS 120 
  AND 122...ALONG HIGHWAY 120 NEAR THE PUBLIC LANDFILL JUST 
  SOUTH OF CLARK AND THE CHIEF JOSEPH HIGHWAY...ESPECIALLY IN 
  THE VICINITY OF DEAD INDIAN PASS...COULD BE IMPACTED BY 
  DANGEROUS CROSS WINDS AS WELL AS SOME BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
5 follow-up statements
864 
WWUS75 KRIW 232239
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
339 PM MST MON DEC 23 2013

...STRONG WINDS FOR THE CODY FOOTHILLS TONIGHT...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT
IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY
FOOTHILLS TONIGHT.

WYZ003-241000-
/O.CON.KRIW.HW.W.0014.131224T0000Z-131224T1000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
339 PM MST MON DEC 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

* TIMING...STRONG WEST WINDS WILL CONTINUE TO DEVELOP THIS
  EVENING...ESPECIALLY ALONG HIGHWAY 120 BETWEEN CODY AND CLARK.
  THE STRONG WINDS ARE EXPECTED TO WEAKEN...BUT REMAIN WINDY AFTER
  3 AM...IN WAKE OF A PACIFIC COLD FRONT.

* WINDS...WEST WINDS 30 TO 50 MPH...WITH A FEW GUSTS TO AROUND 70
  MPH FROM NORTH OF CODY TO CLARK. IN CODY...WEST WINDS BETWEEN 20
  AND 35 MPH...WITH A FEW GUSTS AROUND 50 MPH ARE EXPECTED TO
  DEVELOP THIS EVENING.

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY
  OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE
  ESPECIALLY CAUTIOUS IF TRAVELING ALONG HIGHWAY 120 BETWEEN CLARK
  AND CODY TONIGHT...AND DELAY TRAVEL IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

21
065 
WWUS75 KRIW 240332
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
832 PM MST MON DEC 23 2013

...STRONG WINDS FOR THE CODY FOOTHILLS TONIGHT...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE
CODY FOOTHILLS TONIGHT.

WYZ003-241000-
/O.CON.KRIW.HW.W.0014.000000T0000Z-131224T1000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
832 PM MST MON DEC 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. 

* WINDS...WEST WINDS 30 TO 40 MPH...WITH A FEW GUSTS TO AROUND 60
  MPH FROM NORTH OF CODY TO CLARK. IN CODY...WEST WINDS BETWEEN 20
  AND 30 MPH...WITH A FEW GUSTS AROUND 45 MPH ARE EXPECTED.

* IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL
  OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH
  A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE
  ESPECIALLY CAUTIOUS IF TRAVELING ALONG HIGHWAY 120 BETWEEN CLARK
  AND CODY TONIGHT...AND DELAY TRAVEL IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

21
340 
WWUS75 KRIW 240455
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
955 PM MST MON DEC 23 2013

...STRONG WINDS FOR THE CODY FOOTHILLS AND ACROSS SOUTHERN WYOMING
THROUGH EARLY TUESDAY MORNING...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE
CODY FOOTHILLS TONIGHT.

WYZ027>030-241600-
/O.EXB.KRIW.HW.W.0014.000000T0000Z-131224T1600Z/
SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
955 PM MST MON DEC 23 2013

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST TUESDAY. 

* WINDS...WEST WINDS 30 TO 45 MPH...WITH A FEW GUSTS TO AROUND 60
  MPH.

* IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR
  A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A
  LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE
  ESPECIALLY CAUTIOUS IF TRAVELING ALONG INTERSTATE 80 TONIGHT AND
  ESPECIALLY ALONG NORTH SOUTH ORIENTED HIGHWAYS IN SOUTHERN
  WYOMING...AND DELAY TRAVEL IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-241000-
/O.CON.KRIW.HW.W.0014.000000T0000Z-131224T1000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
955 PM MST MON DEC 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. 

* WINDS...WEST WINDS 30 TO 40 MPH...WITH A FEW GUSTS TO AROUND 
  60 MPH FROM NORTH OF CODY TO CLARK. IN CODY...WEST WINDS 
  BETWEEN 20 AND 30 MPH...WITH A FEW GUSTS AROUND 45 MPH ARE 
  EXPECTED. 

* IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL 
  OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR 
  WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE 
  ESPECIALLY CAUTIOUS IF TRAVELING ALONG HIGHWAY 120 BETWEEN 
  CLARK AND CODY TONIGHT...AND DELAY TRAVEL IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
086 
WWUS75 KRIW 240940
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
240 AM MST TUE DEC 24 2013

...STRONG WINDS ACROSS SOUTHERN WYOMING THROUGH 9 AM...

.WEST WINDS AROUND 40 MPH WITH GUSTS APPROACHING 60 MPH OCCURRED
ACROSS PORTIONS OF THE INTERSTATE 80 CORRIDOR LAST NIGHT...A FEW
GUSTS OVER 55 MPH COULD STILL OCCUR AS A COLD FRONT DIPS SOUTH OUT
OF MONTANA THIS MORNING. WINDS WILL SHIFT TO THE NORTHWEST AND
WEAKEN BEHIND THE FRONT LATER THIS MORNING. 

WYZ003-241045-
/O.EXP.KRIW.HW.W.0014.000000T0000Z-131224T1000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
240 AM MST TUE DEC 24 2013

...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING.


$$

WYZ027>030-241600-
/O.CON.KRIW.HW.W.0014.000000T0000Z-131224T1600Z/
SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
240 AM MST TUE DEC 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WINDS...WEST WINDS 20 TO 35 MPH...WITH A FEW GUSTS OVER 
  55 MPH STILL POSSIBLE IN FAVORED AREAS. 

* IMPACTS...STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR
  A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A
  LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO BE
  ESPECIALLY CAUTIOUS IF TRAVELING ALONG INTERSTATE 80 AND ALONG
  NORTH SOUTH ORIENTED HIGHWAYS IN SOUTHERN WYOMING...AND DELAY
  TRAVEL IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
053 
WWUS75 KRIW 241554
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
854 AM MST TUE DEC 24 2013

...WINDS DIMINISHING IN SWEETWATER COUNTY...


WYZ027>030-241700-
/O.EXP.KRIW.HW.W.0014.000000T0000Z-131224T1600Z/
SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
854 AM MST TUE DEC 24 2013

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

WIND ACROSS THE WARNED AREA HAS WEAKENED THROUGH THE
MORNING...ALLOWING THE HIGH WIND WARNING TO EXPIRE. PERIODS OF
GUSTY WIND WILL REMAIN POSSIBLE THROUGH THE AFTERNOON AND
EVENING...WITH GUSTS OF 45 TO 50 MPH POSSIBLE AT TIMES THROUGH THE
REMAINING LATE MORNING HOURS.


$$

LIPSON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 22, 10:44 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 22, 10:44 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1044 PM MST SUN DEC 22 2013

.SHORT TERM...TONIGHT THROUGH MONDAY

NORTHWEST FLOW ALOFT WILL CONTINUE TONIGHT AND MONDAY WITH A WEAK
CANADIAN COLD FRONT ACROSS THE NORTH AND EAST THIS EVENING.  THE
FRONT IS EXPECTED TO WEAKEN AND WASH OUT AS LOW LEVEL WEST FLOW
DEVELOPS. LIGHT SNOW WILL CONTINUE OVER THE WESTERN AND NORTHERN
MOUNTAINS WITH AREAS OF LIGHT SNOW OR FLURRIES OVER THE BIG HORN
BASIN...EASTERN JOHNSON COUNTY AND NATRONA COUNTY.  AS WEST WINDS
DEVELOP ON MONDAY...SOME DOWNSLOPE WARMING WILL OCCUR ALONG AND NEAR
THE EAST SLOPES OF THE MOUNTAINS. THIS WILL MAKE MAX TEMPERATURES FOR
MONDAY RATHER DIFFICULT WITH THE LOWER PARTS OF THE BASINS REMAINING
TRAPPED WHILE OTHER AREAS MIX OUT AND WARM UP. SOME AREAS WILL WARM
INTO THE UPPER 30S WITH LOCAL LOWER 40S POSSIBLE IN THE CODY
FOOTHILLS.  SNOWFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN
THE WESTERN MOUNTAINS WITH 1 TO 2 INCHES IN THE LOWER ELEVATIONS.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

THE PROMINENT TROUGH NOW LOCATED OFF THE PACIFIC COAST BETWEEN 140W
AND 150W WILL BE TRACKING SOUTHEAST TOWARD THE NORTHERN ROCKIES
MONDAY NIGHT THAT WILL FOLLOW A FLATTENING RIDGE. AHEAD OF THIS
WEATHER FEATURE...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ALONG
WITH INCREASING BOUNDARY LEVEL WINDS OF 40 TO 50 MPH WINDS MONDAY
NIGHT. FIVE 700MB HEIGHT LINES SPACED OUT OVER WY EVERY 3 DECAMETERS
ARE PROGGED FOR MONDAY NIGHT. A SURFACE PRESSURE GRADIENT OF 14MB
BETWEEN GCC AND RKS IS PROGGED FOR THIS TIME FRAME AS WELL. IN
ADDITION TO THE STRONG GRADIENT WINDS WHICH WILL AFFECT THE SOUTHERN
WIND CORRIDOR FROM RKS TO CPR MONDAY NIGHT AND TUESDAY AS WELL AS
THE EAST SLOPE OF THE DIVIDE...THERE ARE SIGNS THAT A MOUNTAIN WAVE
MAY BE SETTING UP FOR THE CODY FOOTHILLS MONDAY NIGHT. THE FROUDE
NUMBER FOR THAT AREA IS CLOSE TO A ONE. THE WINDS ACTUALLY DECREASE
IN SPEED SOMEWHAT WITH INCREASING ELEVATION AT THE LOWEST ELEVATIONS
IN THE CODY FOOTHILLS ALONG WITH STRONGER WINDS EXITING THE
ABSAROKAS THEN ENTERING THE ABSAROKAS. FOR WHAT ITS WORTH...THE
POTENTIAL FOR GAP FLOW IS MARGINAL WITH A 13C H7 TEMP SPREAD FROM
YNP TO CLARK. HOISTED A HIGH WIND WATCH VALID FROM 5 PM MONDAY
AFTERNOON THROUGH 2 AM TUESDAY MORNING FOR THE CODY FOOTHILLS AND
ALSO THE ABSAROKAS TO ALSO ACCOUNT FOR THE STRONG WINDS EXPECTED AT
THE ELEVATIONS OF NEARBY DEAD INDIAN PASS ALONG THE CHIEF JOSEPH
HIGHWAY.

IN THE MEANTIME...SNOW WILL FALL IN FAR WESTERN WYOMING MONDAY NIGHT
AND TUESDAY AS THIS TROUGH SWINGS THROUGH. 4 TO 8 INCHES OF SNOWFALL
IS EXPECTED IN THE WESTERN MTNS ALONG WITH 1 TO 3 INCHES IN THE
WESTERN VALLEYS...NOT QUITE ADVISORY CRITERIA. ISENTROPIC LIFT AND
UPSLOPE FLOW WILL ENHANCE SNOWFALL IN THE WEST MONDAY NIGHT ALONG
WITH ONE LAST SNOW BURST TUESDAY MORNING WHEN LIFTED INDICES BRIEFLY
GO NEGATIVE WITH THE ASSOCIATED COLD FRONT. 3 TO 5 INCHES IS
EXPECTED IN THE BIG HORN MOUNTAINS. BRIEF SNOWFALL WITH RELATIVELY
LIGHT ACCUMULATIONS ARE EXPECTED TO SPREAD TO AREAS EAST OF THE
DIVIDE AT THE LOWER ELEVATIONS AS WELL AS THE OWL CREEK MTNS AND
CASPER MTN MONDAY NIGHT AND TUESDAY.

TEMPERATURES WILL A STRUGGLE TO RISE ABOVE THE 20S ANYWHERE IN THE
CWA CHRISTMAS DAY IN THE COOLER AIR BEHIND THIS EXITING TROUGH. THEN
FOR MOST OF THE REST OF THE WEEK EXPECT A NEGLIGIBLE WARM UP IN THE
BASINS WITH TEMPS IN THE 30S EXCEPT 20S WEST. HIGHS IN THE 40S CAN
BE EXPECTED IN AREAS THAT MIX OUT SUCH AS THE SOUTHERN WIND CORRIDOR
TOWARD THE END OF THE WEEK AS A LEE SIDE TROUGH SETS UP AND
SOUTHWEST WINDS INCREASE. THEN TEMPS WILL COOL OFF AGAIN NEXT
WEEKEND WHEN A PACIFIC COLD FRONT SWINGS ACROSS THE AREA SATURDAY
NIGHT WITH THE MEDIUM RANGE MODELS INDICATING AN ARCTIC FRONT
GLANCING US TO THE NORTHEAST SUNDAY. INDICATED LIGHT SNOWFALL WITH
THE ASSOCIATED TROUGH EAST AND WEST OF THE DIVIDE FOR SATURDAY
NIGHT.

&&

.AVIATION.../06Z ISSUANCE/

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

A MOIST NORTHWEST FLOW...AHEAD OF A QUICK MOVING STORM SYSTEM MONDAY
NIGHT...WILL RESULT IN THE CONTINUATION OF OCCASIONAL LIGHT
SNOW/FLURRIES AND LOW CEILINGS THRU 21Z MONDAY ACROSS THE FAR
WEST...WITH LESS IMPACT ACROSS THE UPPER GREEN BASIN AND SWEETWATER
COUNTY. BETWEEN 21Z MONDAY AND 03Z TUESDAY...CONDITIONS ARE EXPECTED
TO DETERIORATE...ESPECIALLY ACROSS NORTHWEST WYOMING...INCLUDING AT
THE KJAC TERMINAL WITH INCREASING WINDS...MOUNTAIN TOP
TURBULENCE...AND HEAVIER SNOWFALL. SOME SNOW SHOWER ACTIVITY AND
MVFR/BRIEF IFR CONDITIONS WILL BE POSSIBLE FARTHER SOUTHEAST
AFFECTING KBPI...KPNA AND KRKS TERMINALS...BUT PROLONGED PERIODS OF
MVFR/IFR CONDITIONS ARE NOT EXPECTED. FAR WESTERN MOUNTAINS WILL BE
OBSCURED MUCH IF NOT ALL OF THE TIME...WITH THE WIND RIVER MOUNTAINS
OBSCURED AT TIMES.

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

NORTHWEST FLOW BANDS OF SNOW ACROSS THE LOWER ELEVATIONS CONTINUES
TO SHRINK IN COVERAGE AND THIS TREND WILL CONTINUE OVER THE NEXT
COUPLE OF HOURS. AFTER 09Z...LIGHT SNOW/FLURRIES AND ASSOCIATED
MVFR/IFR CEILINGS SHOULD BE CONFINED TO THE MOUNTAINS. AREAS OF
LIGHT SNOW/FLURRIES WILL REMAIN POSSIBLE IN THE MOUNTAINS MONDAY.
HOWEVER THE MAIN ISSUE MONDAY WILL BE INCREASING WINDS ON THE LEE
SIDE OF THE MOUNTAIN RANGES...AND THE WIND CORRIDORS. TRAPPED
BASINS...AWAY FROM THE FOOTHILLS WILL KEEP MAINLY LIGHT WINDS
MONDAY. LIGHT WINDS...HIGH BOUNDARY LAYER MOISTURE COULD RESULT IN
SOME PATCHY FOG THROUGH ABOUT 16Z IN THE CENTRAL BASINS. MOUNTAINS
WILL BE OBSCURED FOR MUCH OF THE REMAINDER OF TONIGHT...BUT IMPROVE
BY SUNRISE WITH ONLY MOUNTAIN OBSCURATIONS AT TIMES. TONIGHT...A
QUICK MOVING STORM SYSTEM WILL RESULT IN A BETTER CHANCE OF SNOW
SHOWERS OVER THE MOUNTAINS WITH POSSIBLY SOME ACTIVITY SPILLING INTO
THE LOWER ELEVATIONS...WITH FREQUENT MOUNTAINS OBSCURATIONS. HOWEVER
THE MAIN CONCERN EAST OF THE DIVIDE WILL BE STRONG WINDS AND
MOUNTAIN AND ADJACENT FOOTHILL TURBULENCE  MONDAY NIGHT WITH THIS
STORM SYSTEM. SOME OF THE STRONG WINDS COULD MIX INTO THE CODY
FOOTHILLS MONDAY NIGHT. TAF SITES ARE EXPECTED TO HAVE MAINLY VFR
CONDITIONS THROUGHOUT THE PERIOD.

&&

.FIRE WEATHER...

COLD WINTER WEATHER WILL CONTINUE WITH WIDESPREAD SNOW
COVER...MOUNTAIN SNOWS WINDY AREAS IN AND NEAR THE MOUNTAINS
TONIGHT AND MONDAY. RELATIVE HUMIDITY WILL BE HIGH WITH LOW MIXING
HEIGHTS AND POOR SMOKE DISPERSAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT
WYZ002-003.

&&

SHORT TERM...C.BAKER
LONG TERM...LIPSON
AVIATION...WM
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Dec 22, 2:06 PM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MST SUN DEC 22 2013

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
206 PM MST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW CONTINUES ACROSS THE WESTERN MOUNTAINS WITH DIFFICULT TRAVEL AT
TIMES OVER MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...SIGNIFICANT SNOW AND BLOWING SNOW POSSIBLE IN THE WESTERN
MOUNTAINS.  STRONG WINDS POSSIBLE ALONG THE EASTERN FOOTHILLS AND
ALONG THE SOUTHERN WIND CORRIDOR FROM ROCK SPRINGS TO CASPER.

MONDAY NIGHT...WEST SOUTHWEST WINDS COULD BECOME ESPECIALLY STRONG
ACROSS PORTIONS OF THE CODY FOOTHILLS AND ADJACENT ABSAROKA
MOUNTAINS. PLEASE SEE THE LATEST HIGH WIND WATCH ISSUANCE FOR FURTHER
DETAILS.

TUESDAY...STRONG WINDS POSSIBLE FROM ROCK SPRINGS TO CASPER AND OVER
THE HIGHER ELEVATIONS. A BURST OF SNOW POSSIBLE EARLY IN THE DAY
ACROSS THE NORTH AND WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS.  THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 1:39 AM MSTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton30 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.